MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET
Model Number 10120
Health Effect - Clinical Codes Tachycardia (2095); Chills (2191); Reaction (2414)
Date of Event 12/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.No definitive root cause for the reported adverse events could be identified from the rdf and there were no issues during the procedure.The following alarms occurred during procedure: 3x return pressure was too high when system was diverting saline, 3x return pressure was too high, 1x inlet pressure was too low.Access alarms alone are not known to cause adverse events but the excessive occurrence of them points toward issues with the patient access.The constant alarming of the device combined with frequent manipulation of the access may have caused increased agitation in the patient and resulted in the adverse event for some of these procedures.The most common source of inlet pressure alarms is when the inlet flow rate is set too high for the given patient access, the patient access is occluded/blocked, or the patient access is not properly positioned.In response to inlet pressure alarms, it is suggested to ensure the patient access is appropriately sized and positioned, nothing is blocking the access line, and to lower the inlet flow rate.Throughout the procedure the ac was returned at 0.9ml/min/ltbv to the patient.No other potential sources of a patient reaction were identified.The system operated as intended and the procedures were run within standard operating limits (i.E.Not in ¿caution status¿).Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that an autologous patient with non-hodgkin's lymphoma experienced a reaction during a collection procedure.The patient presented chills, nausea, restlessness, headache, biliary vomit, hyperthermia (temperature increase from 37 to 40 degrees celsius in <10 minutes), and tachycardia of 131 beats per minute (starting pulse rate was 90bpm).There were no signs of muscle spasms, chevostek signs, signs of trousseau, tetany, arrhythmia, seizure, tingling sensation, or paresthesias.Two ampules with 1 gram each of calcium gluconate were administered.Hydrocortisone was also administered.Patient identifier, age and outcome are not available at this time.The disposable set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: a disposable search history was performed for this lot.There were 2 other similarly reported incidents on this lot from the same customer in the same incident month.The device history record (dhr) was reviewed for this lot.There were no issues noted in the dhr that would have contributed to the patient reaction as experienced by the customer.Investigation is in process.A follow up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, h.6, and h.10.Root cause: no definitive root cause for the reported adverse event could be identified from the dlog associated with this procedure.The system operated as intended and the procedures were run within standard operating limits (i.E.Not in ¿caution status¿).The procedure on (b)(6) had 1 ¿inlet pressure was too low¿ alarm and 6 ¿return pressure was too high¿ alarms.513ml of ac was delivered to the patient over the course of the procedure.Access alarms alone are not known to cause adverse events but the excessive occurrence of them points toward issues with the patient access.The constant alarming of the device combined with frequent manipulation of the access may have caused increased agitation in the patient and resulted in the adverse event for this procedure.The most common source of inlet pressure alarms is when the inlet flow rate is set too high for the given patient access, the patient access is occluded/blocked, or the patient access is not properly positioned.In response to inlet pressure alarms, it is suggested to ensure the patient access is appropriately sized and positioned, nothing is blocking the access line, and to lower the inlet flow rate.Throughout the procedure the ac was returned at 0.9ml/min/ltbv to the patient during the mnc procedure.No other potential sources of a patient reaction were identified.In summary, a definitive root cause for the patient's reaction could not be determined.Possible causes for the alleged citrate reaction include but are not limited to patient disease state and/or patient sensitivity to anticoagulant.
 
Event or Problem Description
Patient identifier, age, and outcome are not available from the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.10.Investigation: according to therapeutic apheresis: a physician's handbook, adverse events occur during therapeutic procedures with a frequency of 4.8%.Transient hypocalcemia associated with apheresis is ususally well tolerated.Symptoms often show as parasethesia (tingling) but patients may also experience unusual taste, nausea, lightheadedness, shivering, and tremors.Severe hypocalcemia may also cause muscle contractions and can progress to tetany and seizures if hypocalcemia escalates and is not corrected.Investigation is in process.A follow up report will be provided.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA COLLECT SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key9739551
Report Number1722028-2020-00070
Device Sequence Number19283104
Product Code GKT
UDI-Device Identifier05020583101203
UDI-Public05020583101203
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
BK150251
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model Number10120
Device Catalogue Number10120
Device Lot Number1905093331
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/09/2020
03/25/2020
04/29/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/17/2020
04/08/2020
05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Weight68